MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC MODIFIED TRINKLE DRILLING ATTACH F/BPL; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT

DEPUY SYNTHES PRODUCTS LLC MODIFIED TRINKLE DRILLING ATTACH F/BPL; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Catalog Number 530.793
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).Device evaluation: the actual device was returned for evaluation.During repair, it was determined that the reported condition was confirmed.The assignable root cause was determined to be due to wear from normal use and servicing.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Event or Problem Description
It was reported by (b)(6) that during service and evaluation, it was determined that a component from the trinkle drilling attachment device was damaged.It was further determined that the device fell apart and had an unattached failure.It was noted in the service order that during an unspecified surgical procedure, it was discovered that the device was idle due to the breakage of an internal metal part and the drill did not rotate.It was not reported if there were any delays in the surgical procedure or if a spare device was available.There was patient involvement reported.It was not reported if there were any injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history record review: a device history review was performed and no non-conformances were detected related to the reported condition.Evaluation update: h6: further investigation was performed on this device by quality engineering.During investigation, it was observed that the device did not function anymore.It was further determined that the transmission shaft of the device was broken and could no longer transmit the power to the coupling piece.It was observed that the transmission shaft also held the device together.It was determined that since the shaft was broken, it the device was broken into two pieces.It was further determined that the device failed pretest for general condition and check for untrue running.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
MODIFIED TRINKLE DRILLING ATTACH F/BPL
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8772048
Report Number8030965-2019-66076
Device Sequence Number13963860
Product Code HWE
UDI-Device Identifier07611819802643
UDI-Public07611819802643
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number530.793
Device Lot Number9373506
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2019
Initial Date Received by Manufacturer 07/03/2019
Supplement Date Received by Manufacturer08/07/2019
Initial Report FDA Received Date07/09/2019
Supplement Report FDA Received Date08/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1